Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 85, NWS Corpus Christi, TX

June 17, 2015Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 17, 2015, 4:40 AM CDT for Victoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2015, 4:40 AM CDT (09:40 UTC)
Expired
Jun 17, 2015, 7:45 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 137 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WGUS54 KCRP 170940
FFWCRP
TXC469-171245-
/O.NEW.KCRP.FF.W.0085.150617T0940Z-150617T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
440 AM CDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL VICTORIA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 745 AM CDT
    
* AT 439 AM CDT...DOPPLER RADAR INDICATED SHOWERS PRODUCING HEAVY 
  RAIN ACROSS THE WARNED AREA...NEAR DACOSTA AND PLACEDO. UP TO 
  THREE INCHES OF RAIN HAVE ALREADY FALLEN...AND ANOTHER 1 TO 2 
  INCHES WILL BE POSSIBLE. FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DACOSTA...WOOD HI AND PLACEDO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2889 9673 2887 9673 2885 9670 2884 9672
      2882 9672 2879 9669 2877 9670 2876 9667
      2874 9666 2874 9667 2871 9665 2867 9673
      2863 9686 2879 9693 2888 9676 2890 9677
      2890 9676

$$

GW
1 follow-up statement
315 
WGUS74 KCRP 171118
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 AM CDT WED JUN 17 2015

TXC469-171245-
/O.CON.KCRP.FF.W.0085.000000T0000Z-150617T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VICTORIA TX-
618 AM CDT WED JUN 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
EAST CENTRAL VICTORIA COUNTY...

AT 615 AM CDT...DOPPLER RADAR INDICATED THAT THE HEAVY RAIN ACROSS 
THE WARNED AREA HAS ENDED. DOPPLER RADAR ESTIMATED OVER 4 INCHES OF 
RAIN NEAR THE VICTORIA-JACKSON COUNTY BORDER. AT 615 AM VICTORIA 
COUNTY SHERIFFS OFFICE REPORTED STREET FLOODING ON STATE HIGHWAY 185 
BETWEEN 5TH AND 7TH STREETS...SOME OF THIS FLOODING MAY BE DUE TO 
THE FLOODING ON THE GUADALUPE RIVER. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DACOSTA...WOOD HI AND PLACEDO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2889 9673 2887 9673 2885 9670 2884 9672
      2882 9672 2879 9669 2877 9670 2876 9667
      2874 9666 2874 9667 2871 9665 2867 9673
      2863 9686 2879 9693 2888 9676 2890 9677
      2890 9676

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:57 AM CDT, 43 minutes earlier.

Area forecast discussion, Jun 17, 3:57 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
357 AM CDT WED JUN 17 2015

.SHORT TERM (TODAY THROUGH THURSDAY)...HIGHEST RAIN CHANCES BEGIN TO
THE EAST TODAY THEN SHIFT TO THE WEST THURSDAY...AS BETTER MOISTURE
MOVES WEST AND DRIER AIR COMES IN FROM THE EAST. WEAK UPPER LEVEL
SUPPORT TONIGHT IN A JET STREAK WILL HELP IN STORMS CONTINUING
OVERNIGHT. HEAVY RAIN CONCERN WILL CONTINUE MAINLY OVER THE
NORTHEASTERN COASTAL BEND AND VICTORIA CROSSROADS TODAY...THEN
DEPENDING ON HOW MUCH RAIN THESE AREAS GET...COULD HAVE ADDITIONAL
RAINFALL TONIGHT WHICH COULD KEEP THE FLOOD CONCERN GOING. AS A
RESULT...DID EXTEND THE FFA FOR THE NORTHERN COASTAL BEND AND
VICTORIA AREA THROUGH MIDNIGHT. DAY SHIFT CAN ADJUST...OR CANCEL IF
NEED BE. WILL KEEP THE FLOOD WATCH FOR THE SOUTHERN COASTAL COUNTIES
TODAY...ALTHOUGH CONFIDENCE IS GETTING A BIT MORE TENUOUS FOR LACK
OF A BETTER WAY OF PUTTING IT. FOR TEMPERATURES...GENERALLY USING A
BLEND OF GUIDANCE BUT GOING ON THE LOW SIDE FOR HIGHS TO THE EAST
TODAY AND HIGHER WEST TODAY...THEN GOING ON THE COOLER SIDE FOR
THURSDAY AS STILL SHOULD BE RAIN AND CLOUDS AROUND. LOWS ON THE WARM
SIDE.

CONCERNING COASTAL FLOODING...WILL ISSUE A COASTAL FLOOD ADVISORY AS
TIDE LEVELS ARE ANYWHERE FROM 1 TO OVER 2 FEET ABOVE PREDICTED
LEVELS. THIS WILL GO INTO EFFECT UNTIL MIDNIGHT TONIGHT AS WELL.

&&

.MARINE (TODAY THROUGH THURSDAY)...WITH TROPICAL STORM WARNING
OVER...WILL GO WITH SCA FOR THE GULF WATERS THROUGH MOST OF TONIGHT.
FIRST THE WINDS AND SEAS WILL KEEP SCA GOING...THEN IT WILL BE SEAS
TONIGHT. WILL BE CLOSE TO ENDING BY 12Z THURSDAY. NUMEROUS
CONVECTION THIS MORNING WILL BE TAPERING OFF BY TONIGHT WITH THE
DRIER AIR MOVING IN. FOR NOW NOT A GOOD TIME FOR BOATING WITH RADAR
SHOWING WATERSPOUT SIGNATURES.

&&

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...LINGERING MOISTURE
(PWATS BETWEEN 1.8 AND 2.1 INCHES) AND A MID LVL SHEAR AXIS
PERSISTING FROM NORTHERN MEXICO INTO NORTH TX WL MAINTAIN ISOLATED
TO SCATTERED CONVECTION THROUGH THE WEEKEND.  THE BEST CHANCES FOR
CONVECTION WL BE DURING THE WEEKEND AS THE EFFECT FROM THE MID LVL
SHEAR AXIS ACROSS OUR CWA WL BE AT ITS PEAK.  BY MONDAY AND
TUESDAY...THE MID LVL SHEAR AXIS RETROGRADES WWD AS RIDGING ALOFT
INCREASES FROM THE NORTHEAST.  AS A RESULT...A BIT MORE SUBSIDENCE
AND A DEVELOPING CAP WL TEND TO LIMIT RAIN CHANCES ON MONDAY AND
TUESDAY.  OVERALL TEMPS WL CONTINUE TO BE SLIGHTLY BELOW NORMAL
GIVEN THE PERSISTENT RAIN CHANCES AND WET SOILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    88  79  90  78  91  /  80  40  40  20  20
VICTORIA          83  75  89  75  90  /  90  50  40  20  20
LAREDO            95  78  93  77  93  /  60  50  40  30  20
ALICE             93  78  93  76  93  /  80  40  40  20  20
ROCKPORT          84  82  89  80  90  /  90  40  30  20  20
COTULLA           94  75  92  75  93  /  70  60  50  30  20
KINGSVILLE        92  79  92  78  91  /  80  40  40  20  20
NAVY CORPUS       87  81  89  80  88  /  90  40  30  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MIDNIGHT FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO...VICTORIA.

     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...
     REFUGIO...SAN PATRICIO.

     FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CDT THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 11 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM PORT ARANSAS TO
     PORT O'CONNOR.

&&

GW/86...SHORT TERM
MB/80...LONG TERM
Hazardous weather outlook, Jun 16, 10:26 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1026 PM CDT TUE JUN 16 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-180330-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1026 PM CDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR BEE...KLEBERG...NUECES AND
SAN PATRICIO COUNTIES DUE TO THE POSSIBILITY OF HEAVY RAIN CAUSING
FLOODING.

SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH TONIGHT FOR THE BAYS
AND COASTAL WATERS FROM BAFFIN BAY TO PORT OCONNOR AND EXTENDING
OUT 60 NAUTICAL MILES FOR STRONG WINDS AND LARGE SEAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SOME WITH HEAVY
RAIN ARE EXPECTED TO CONTINUE INTO WEDNESDAY. AS A RESULT...THE
FLASH FLOOD WATCH WILL CONTINUE THROUGH WEDNESDAY EVENING ACROSS
THE COASTAL COUNTIES. STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4
INCHES WILL BE POSSIBLE WITHIN THE FLASH FLOOD WATCH AREA...WITH
ISOLATED HIGHER AMOUNTS.

SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST ON WEDNESDAY ACROSS
THE COASTAL WATERS. THESE LINGERING HIGH SEAS AND STRONG SOUTHERLY
WINDS MAY REINTRODUCE A HIGH RISK FOR RIP CURRENTS ON WEDNESDAY.
MINOR COASTAL FLOODING WILL BE POSSIBLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE

In the hours before

Special weather statement, Jun 17, 1:54 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
154 AM CDT WED JUN 17 2015

TXZ241>243-170800-
NUECES-KLEBERG-JIM WELLS-
154 AM CDT WED JUN 17 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES...
SOUTHWESTERN JIM WELLS AND NORTHWESTERN KLEBERG COUNTIES...

AT 154 AM CDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHEAST OF
RIOS...OR 8 MILES NORTH OF PREMONT...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSVILLE...PREMONT...DRISCOLL...BISHOP AND KINGSVILLE NAVAL AIR
STATION.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2735 9818 2743 9823 2753 9823 2777 9777
      2752 9764
TIME...MOT...LOC 0654Z 245DEG 20KT 2747 9815

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:51 PM CDTSpecial Marine WarningCRP114 min
Jun 16, 10:45 PM CDTSpecial Marine WarningCRP2 hr
Jun 16, 11:30 PM CDTSpecial Marine WarningCRP60 min
Jun 17, 12:39 AM CDTSpecial Marine WarningCRP111 min
Jun 17, 1:54 AM CDTSpecial Weather StatementCRPJim Wells66 min
Jun 17, 2:41 AM CDTSpecial Marine WarningCRP2 hr
Jun 17, 3:10 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio12 hr
Jun 17, 3:19 AM CDTAreal Flood AdvisoryCRPCalhoun, Victoria116 min
Jun 17, 4:47 AM CDTSpecial Marine WarningCRP88 min
Jun 17, 6:12 AM CDTSpecial Marine WarningCRP2 hr
Jun 17, 8:11 AM CDTSpecial Marine WarningCRP94 min
Jun 17, 9:19 AM CDTAreal Flood AdvisoryCRPVictoria56 min
Jun 17, 9:38 AM CDTSpecial Marine WarningCRP67 min
Jun 17, 10:03 AM CDTFlash Flood WarningCRPVictoria87 min
Jun 17, 10:14 AM CDTSpecial Weather StatementCRPRefugio31 min
Jun 17, 10:43 AM CDTSpecial Marine WarningCRP62 min
Jun 17, 11:04 AM CDTFlash Flood WarningCRPCalhoun, Victoria86 min
Jun 17, 11:28 AM CDTFlash Flood WarningCRPVictoria62 min
Jun 17, 11:40 AM CDTSpecial Marine WarningCRP65 min
Jun 17, 11:51 AM CDTFlash Flood WarningCRPGoliad, Refugio3 hr
Jun 17, 12:12 PM CDTSpecial Weather StatementCRPNueces33 min
Jun 17, 12:20 PM CDTSpecial Marine WarningCRP40 min
Jun 17, 12:34 PM CDTFlash Flood WarningCRPAransas, Nueces, Refugio, San Patricio3 hr
Jun 17, 12:34 PM CDTFlash Flood WarningCRPVictoria116 min
Jun 17, 12:48 PM CDTSpecial Marine WarningCRP42 min
Jun 17, 1:39 PM CDTTornado WarningCRPAransas36 min
Jun 17, 1:41 PM CDTFlash Flood WarningCRPCalhoun3 hr
Jun 17, 1:56 PM CDTSpecial Marine WarningCRP49 min
Jun 17, 2:18 PM CDTFlash Flood WarningCRPBee, Goliad3 hr
Jun 17, 2:32 PM CDTFlash Flood WarningCRPVictoria3 hr
Jun 17, 3:03 PM CDTRiver Flood WarningCRPGoliad, Victoria35 hr
Jun 17, 3:18 PM CDTSpecial Weather StatementCRPBee27 min
Jun 17, 3:22 PM CDTSpecial Weather StatementCRPWebb38 min
Jun 17, 3:34 PM CDTFlash Flood WarningCRPJim Wells, San Patricio3 hr
Jun 17, 3:38 PM CDTTornado WarningCRPAransas, Refugio37 min
Jun 17, 3:59 PM CDTSpecial Weather StatementCRPSan Patricio31 min
Jun 17, 4:42 PM CDTSpecial Weather StatementCRPJim Wells33 min
Jun 17, 4:58 PM CDTSpecial Weather StatementCRPKleberg47 min
Jun 17, 5:00 PM CDTRiver Flood WarningCRPVictoria50 hr
Jun 17, 5:03 PM CDTSpecial Weather StatementCRPDuval27 min
Jun 17, 5:11 PM CDTSpecial Weather StatementCRPMcMullen49 min
Jun 17, 5:18 PM CDTFlash Flood Warning EmergencyCRPJim Wells3 hr
Jun 17, 5:19 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces41 min
Jun 17, 5:28 PM CDTTornado WarningCRPJim Wells, Kleberg32 min
Jun 17, 5:35 PM CDTSevere Thunderstorm WarningCRPDuval, Webb43 min
Jun 17, 5:39 PM CDTTornado WarningCRPJim Wells, Nueces20 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.